Alert archive / Colorado / High Wind Watches in 2008

High Wind Watch 3, NWS Pueblo, CO

December 25, 20088 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Dec 25, 2008, 3:56 AM MST for 8 counties in Colorado. It took effect at Dec 25, 2008, 8:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 25, 2008, 3:56 AM MST (10:56 UTC)
In effect from
Dec 25, 2008, 8:00 PM MST
Expired
Dec 25, 2008, 3:22 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3533 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 251056
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
356 AM MST THU DEC 25 2008

COZ074-075-078>088-251700-
/O.NEW.KPUB.HW.A.0003.081226T0300Z-081226T1800Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...
PIKES PEAK...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD
356 AM MST THU DEC 25 2008

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING. 

THIS WATCH IS IN EFFECT FOR THE RAMPART RANGE AND PIKES PEAK
REGION...THE SANGRE DE CRISTO MOUNTAINS...THE MET MOUNTAINS AND WET
MOUNTAIN VALLEY...AND THE INTERSTATE 25 CORRIDOR.

A STRONG JET STREAM WILL MOVE ACROSS THE AREA THIS
EVENING...RESULTING IN FAVORABLE CONDITIONS FOR STRONG TO DAMAGING
WINDS THROUGH EARLY FRIDAY MORNING. THE EASTERN SLOPES OF THE
MOUNTAINS AND THE ADJACENT PLAINS WILL BE AT GREATEST RISK FOR
HIGH WINDS DURING THE OVERNIGHT AND FRIDAY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
ROSE
2 follow-up statements
000 
WWUS75 KPUB 251619
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
919 AM MST THU DEC 25 2008

COZ074-075-078>088-252230-
/O.CON.KPUB.HW.A.0003.081226T0300Z-081226T1800Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...
PIKES PEAK...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD
919 AM MST THU DEC 25 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH FRIDAY MORNING. 

THIS WATCH IS IN EFFECT FOR THE RAMPART RANGE AND PIKES PEAK
REGION...THE SANGRE DE CRISTO MOUNTAINS...THE MET MOUNTAINS AND
WET MOUNTAIN VALLEY...AND THE INTERSTATE 25 CORRIDOR.

A STRONG JET STREAM WILL MOVE ACROSS THE AREA THIS EVENING...
RESULTING IN FAVORABLE CONDITIONS FOR STRONG TO DAMAGING WINDS
THROUGH EARLY FRIDAY MORNING. THE EASTERN SLOPES OF THE MOUNTAINS
AND THE ADJACENT PLAINS WILL BE AT GREATEST RISK FOR HIGH WINDS
DURING THE OVERNIGHT AND FRIDAY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 70 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
000 
WWUS75 KPUB 252222
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MST THU DEC 25 2008

COZ078-081-083>086-252330-
/O.CAN.KPUB.HW.A.0003.081226T0300Z-081226T1800Z/
WET MOUNTAIN VALLEY BELOW 8500 FEET-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
322 PM MST THU DEC 25 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH
WIND WATCH. 

THE HIGH WIND WATCH IS NO LONGER IN EFFECT FOR THE WET MOUNTAIN
VALLEY...PIKES PEAK AND THE RAMPART RANGE BELOW 11000 FEET...AND
EL PASO...PUEBLO...AND EASTERN FREMONT COUNTIES. 

GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT THROUGH FRIDAY
MORNING...HOWEVER WIND GUSTS ARE EXPECTED TO REMAIN NEAR OR BELOW
55 MPH ACROSS THE LOWER ELEVATIONS...AND AROUND 70 MPH OR LESS ACROSS
THE HIGHER ELEVATIONS. GUSTY WINDS OF THESE MAGNITUDES CAN STILL
CAUSE DAMAGE TO LIGHT WEIGHT OBJECTS OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

COZ074-075-079-080-082-087-088-260430-
/O.UPG.KPUB.HW.A.0003.081226T0300Z-081226T1800Z/
/O.NEW.KPUB.HW.W.0008.081225T2222Z-081226T1800Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...RYE...
GREENHORN MTN...PIKES PEAK...WALSENBURG...TRINIDAD
322 PM MST THU DEC 25 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST FRIDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

THIS HIGH WIND WARNING IS IN EFFECT FOR THE SOUTHERN SANGRE DE
CRISTO MOUNTAINS...THE WET MOUNTAINS...PIKES PEAK ABOVE 11000
FEET...AND THE SOUTHERN INTERSTATE 25 CORRIDOR ACROSS HUERFANO AND
EASTERN LAS ANIMAS COUNTIES.  

A STRONG JET STREAM WILL MOVE ACROSS THE AREA THIS EVENING...
RESULTING IN STRONG TO DAMAGING WINDS ACROSS THE PEAKS AND THE LOWER
EASTERN SLOPES TONIGHT THROUGH FRIDAY MORNING. SOUTHWEST WINDS OF 30
TO 50 MPH WITH GUSTS UP TO 80 MPH CAN BE EXPECTED. THE SOUTHERN
I-25 CORRIDOR BETWEEN COLORADO CITY AND WALSENBURG WILL BE
PARTICULARLY PRONE TO HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$

COZ072-073-260430-
/O.NEW.KPUB.HW.W.0008.081225T2222Z-081226T1800Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK
322 PM MST THU DEC 25 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST FRIDAY. 

THIS HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN SANGRE DE
CRISTO MOUNTAINS. 

A STRONG JET STREAM WILL MOVE ACROSS THE AREA THIS EVENING...
RESULTING IN STRONG TO DAMAGING WINDS ACROSS THE PEAKS AND THE LOWER
EASTERN SLOPES TONIGHT THROUGH FRIDAY MORNING. SOUTHWEST WINDS OF 30
TO 50 MPH WITH GUSTS UP TO 80 MPH CAN BE EXPECTED. WIND PRONE
AREAS ALONG THE LOWER EASTERN SLOPES OF THE SANGRE DE CRISTO RANGE
WILL BE PARTICULARLY PRONE TO HIGH WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Dec 24, 3:30 PM MST, 12 hours 26 minutes earlier.

Area forecast discussion, Dec 24, 3:30 PM MST, 12 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MST WED DEC 24 2008

.SHORT TERM...
(TONIGHT AND THURSDAY)

FORECAST CONCERNS ARE PLENTIFUL.  FIRST CONCERN WILL BE TIMING AND
MAGNITUDE OF WESTERN MOUNTAIN SNOWS STARTING LATER TONIGHT INTO
THURSDAY.  THEN POTENTIAL FOR STRONG WIND GUSTS LOWER EASTERN SLOPES
OF THE SE MTS/ADJACENT PLAINS LATE TONIGHT THROUGH THURSDAY.

UPPER TROF OFF THE WEST COAST OF CA BEGINNING TO MOVE ONSHORE AS
NEXT KICKER UPPER LOW DIGS DOWN THE WEST COAST OF BRITISH COLUMBIA.
CLOUDS BEGINNING TO INCREASE ACROSS THE AREA...ESPECIALLY ALONG THE
CONTDVD AREAS.  HOWEVER WEB CAMS AND HIGHER MTN AWOSS NOT REPORTING
ANY SNOW JUST YET. EXPECT THIS WILL CHANGE OVER THE NEXT 3-6 HRS AS
PCPN IS RAPIDLY SPREADING EASTWARD ACROSS CA/SRN NV WRN AZ IN AREA
RADARS AHEAD OF THIS FIRST WAVE.  MODELS ARE STILL RAMPING UP THE
SNOW ACROSS THE SOUTHWEST MTS AFTER 06Z AS JET MAX AHEAD OF FIRST
TROF BEGINS TO NOSE INTO SW CO.  BOTH NAM/GFS PRINTING OUT FROM 2-6
INCHES IN THE 6 HR PERIOD THROUGH 12Z ACROSS THE EASTERN SAN JUAN
MTS.  THIS IS LIKELY DRIVEN MOSTLY BY OROGRAPHICS AS BEST DYNAMIC
FORCING IS STILL TO THE SOUTH AND LAPSE RATES NOT TERRIBLY STEEP
YET.  IN FACT 18Z NAM SEEMS TO HAVE DELAYED HEAVIER SNOW UNTIL LATER
THURS MORNING WHICH LOOKS REASONABLE.  DO NOT PLAN TO CHANGE
HEADLINES THOUGH AND WILL LEAVE THE START TIME AT 07Z AS COVERAGE OF
SNOW SHOULD BE RAMPING UP BY THEN.  ACROSS THE EASTERN
MTS/PLAINS...LOOKS LIKE ANOTHER BRIEF MARGINAL SET UP FOR A MTN
WAVE...BUT ONLY BRIEFLY AS 120KT UPPER JET EVENTUALLY MOVES IN ALOFT
AND FORWARD SHEAR INCREASES.  LEE TROF STRENGTHENS IN RESPONSE TO
INCOMING SYSTEM WITH H7 WINDS INCREASING TO AROUND 50 KTS BY LATE
MORNING/EARLY AFTERNOON (THIS IS WHEN FORWARD SHEAR INCREASES AS
WELL).  WOULD NOT BE SURPRISED TO SEE SOME NEAR HIGH WIND CRITERIA GUSTS
ALONG THE LOWER EASTERN SLOPES OF THE SE MTS...ESPECIALLY JUST NORTH
OF WALSENBURG WHERE WINDS WILL CHANNEL THROUGH THE GAPS (MUCH LIKE
THE LAST EVENT).  WINDS WILL ALSO BE ON THE INCREASE ACROSS THE SE
PLAINS AS WELL WHERE GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE BY
AFTN...ESPECIALLY ACROSS THE SE CORNER.  WINDS WILL KEEP MINS WARM
TONIGHT WITH MTN PEAKS LIKELY WARMER THAN THEIR COLDER VALLEY
COUSINS THANKS TO WAA ALOFT.  LOWER EASTERN SLOPES WILL ALSO STAY
WARM DUE TO ENHANCED WESTERLY DRAINAGE WINDS.

BY THURSDAY...SNOW SHOULD REALLY GET GOING IN THE WESTERN MTNS WHERE
REMAINDER OF ADVISORIES AND WARNINGS FOR THE CENTRAL MTS/WRN VALLEYS
GO INTO AFFECT.  NAM PUTS AROUND A FOOT OF SNOW THROUGH THE 12 HR
PERIOD ACROSS THE EASTERN SAN JUAN MTS...WITH 3-6 ACROSS THE SAWATCH
RANGE AND LA GARITA MTS.  BY THIS TIME...JET CORE ASSOC WITH
WEAKENING TROF WILL BE SHOOTING OFF TO THE EAST ACROSS THE CENTRAL
PLAINS...BUT AREA WILL COME UNDER THE NOSE OF THE NEXT JET ASSOC
WITH TROF DIGGING INTO THE GREAT BASIN BY 00Z FRI.  CAA ALOFT WILL
HELP STEEPEN THE LAPSE RATES IN THE AFTN AS WELL...SO CONDITIONS
WILL DETERIORATE RAPIDLY DURING THE AFTN.  WINDS INCREASE ACROSS THE
WRN MTS..ESPECIALLY INTO THE EVENING HOURS WHICH RAISES CONCERNS FOR
BLIZZARD CONDITIONS (SEE DISCUSSION BELOW).  MEANWHILE...MAY SEE A
FEW WAVES OF SNOW MOVE ACROSS THE VALLEY AND INTO THE SANGRE DE
CRISTO MTS...BUT NOT LOOKING FOR A WHOLE LOT OF ACCUMULATION AT THIS
POINT.  THIS MAY COME LATER AS TROF EDGES CLOSER.  WINDS SHOULD HELP
MAX TEMPS ON THE PLAINS CLIMB INTO THE 50S...WHILE WRN MTS STAY IN
THE 20S/30S.  SO WHILE THE WESTERN HALF THE FCST AREA WILL BE
EXPERIENCING A WHITE CHRISTMAS...THE EASTERN HALF WILL SEE ABOVE
NORMAL TEMPERATURES WITH DRY AND VERY WINDY CONDITIONS. -KT

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

...BLIZZARD SOUTHWEST AND CENTRAL MOUNTAINS THURSDAY NIGHT AND EARLY
FRIDAY...

MODELS INDICATE A BLIZZARD FOR THE HIGHER TERRAIN OF THE EASTERN SAN
JUAN...LA GARITA AND SAWATCH MOUNTAINS FOR THURSDAY NIGHT AND FRIDAY
MORNING.  A 130+ KNOT JET STREAK WILL MOVE ACROSS THE CONTINENTAL
DIVIDE LATE THURSDAY NIGHT.  AS IT MOVES ACROSS...WINDS AT THE H5
LEVEL WILL REACH 80-90 KNOTS...WITH SOME OF THIS MOMENTUM REACHING
THE SURFACE.  GUIDANCE INDICATES POTENTIAL FOR SUSTAINED 36-38 KNOTS
AT KCPW LATE THURSDAY NIGHT/EARLY FRIDAY.  BELIEVE THERE IS GOOD
POTENTIAL FOR GUSTS EXCEEDING 43 KNOTS (50 MPH) FOR 3 HOURS OR
MORE.  COMBINED WITH HEAVY OROGRAPHIC/DYNAMIC SNOW THAT WILL BE
FALLING...BLIZZARD CONDITIONS SHOULD ENSUE.  PER COORDINATION WITH
GRAND JUNCTION OFFICE...A BLIZZARD WARNING IS NOW IN EFFECT ALONG
THE CONTINENTAL DIVIDE...INCLUDING THE PASSES.  TRAVEL WILL LIKELY
BECOME IMPOSSIBLE LATER THURSDAY INTO EARLY FRIDAY.  DELAY TRAVEL
PLAINS BY ABOUT 24 HOURS IF POSSIBLE.

STILL A CHANCE FOR SOME LIGHT SNOW SHIFTING TO THE PLAINS LATER
FRIDAY AND FRIDAY NIGHT.  HOWEVER...NOT LOOKING REAL PROMISING AT
THIS POINT.  WILL CONTINUE TO KEEP SOME LOW TO MID GRADE POPS IN
THERE AS MODELS HAVE BEEN OSCILLATING ON THIS A LITTLE FROM RUN TO
RUN...BUT LATEST RUNS HAVE LITTLE IF ANY UPSLOPE TO SUPPORT ANYTHING
SIGNIFICANT ACROSS THE PLAINS.  THERE IS A SMALL WINDOW OF
OPPORTUNITY WHEN THE FRONT SHIFTS SOUTH FRIDAY EVENING...WHEN SOME
AREAS COULD SEE A BRIEF SNOW SHOWER DURING PASSAGE.

A MILD ZONAL FLOW PATTERN SETS UP OVER THE WEEKEND...CONTINUING INTO
NEXT WEEK.  MAY HAVE SOME ISSUES WITH WINDS...BUT LITTLE IN THE WAY
OF COLD AIR OR SNOW TO DEAL WITH. GUESS WE CAN TAKE BREATH NOW. LW

&&

.AVIATION...
MTN OBSCURATIONS WILL LOWER ACROSS THE CONTDVD THROUGH THE EVENING
WITH WIDESPREAD LIFR CONDITIONS EXPECTED BY LATE EVENING AS NEXT
SYSTEM APPROACHES AND HEAVY SNOW BEGINS TO FALL.  EASTERN MTS AND
SAN LUIS VALLEY WILL SEE VFR CONDITIONS WITH GUSTY WEST WINDS ALONG
THE LOWER EASTERN SLOPES OF THE SE MTS/ADJACENT PLAINS.  HAVE PUT A
PERIOD OF GUSTY NORTHWEST WINDS AFTER 10Z FOR KCOS...BUT EXPECT
STRONGER GUSTS UP TO 50 MPH NEAR KAFF.  A FEW SHOWERS WITH VFR TO
MVFR CIGS MAY DRIFT ACROSS THE SAN LUIS VALLEY LATE TONIGHT/EARLY
THURS MORNING WITH IFR CIGS SPREADING ALONG THE WRN SLOPES OF THE
SANGRES BY EARLY THURS MORNING. ON THURS...GUSTY SOUTHWEST WINDS
WILL SPREAD ACROSS ALL OF THE SE PLAINS BY AFTN.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 5 PM MST FRIDAY
FOR COZ067.

BLIZZARD WARNING FROM 6 PM THURSDAY TO NOON MST FRIDAY FOR
COZ060-066-068.

WINTER STORM WARNING FROM 5 AM TO 6 PM MST THURSDAY FOR COZ060.

WINTER STORM WARNING FROM NOON TO 5 PM MST FRIDAY FOR COZ060-066-
068.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MST THURSDAY
FOR COZ066-068.

WINTER WEATHER ADVISORY FROM 5 AM THURSDAY TO 5 PM MST FRIDAY
FOR COZ064.

&&

31/50
Hazardous weather outlook, Dec 24, 2:09 PM MST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MST WED DEC 24 2008

COZ058>089-093>099-252115-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
209 PM MST WED DEC 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER STRONG PACIFIC STORM SYSTEM WILL APPROACH THE STATE THIS
EVENING...BRINGING ANOTHER ROUND OF STRONG WINDS AND HEAVY SNOW
TO THE HIGHER TERRAIN. ACCUMULATING SNOW IS EXPECTED BY LATE
TONIGHT ALONG ALL OF THE HIGHER TERRAIN OF THE CONTINENTAL DIVIDE.
SOUTHWEST FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS ARE
FORECAST TO BEAR THE BRUNT OF THE SNOWFALL STARTING TONIGHT...WITH
UP TO 4 INCHES OF SNOW EXPECTED BY THURSDAY MORNING. THE REMAINING
MOUNTAIN AREAS COULD SEE AN INCH OR 2 OF NEW SNOW BY THURSDAY
MORNING. SOUTHWEST WINDS 15 TO 30 MPH...GUSTING TO 45 MPH...WILL
CREATE AREAS OF BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A POWERFUL WINTER STORM WILL MOVE ACROSS THE STATE THURSDAY AND
FRIDAY...BRINGING STRONG WINDS AND HEAVY SNOW TO THE MOUNTAINS
MAINLY ALONG AND WEST OF THE CONTINENTAL DIVIDE. TOTAL SNOW
ACCUMULATIONS OF 1 TO 3 FEET CAN BE EXPECTED ACROSS THE SOUTHWEST
MOUNTAINS...WITH 12 TO 18 INCHES OF SNOW EXPECTED ACROSS THE
CENTRAL MOUNTAINS BY FRIDAY AFTERNOON. THE REMAINING MOUNTAIN
AREAS COULD SEE ANYWHERE FROM 2 TO 8 INCHES OF SNOW.

BLIZZARD CONDITIONS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS
OF THE EASTERN SAN JUAN...LA GARITA AND EASTERN SAWATCH MOUNTAINS
THURSDAY NIGHT AND FRIDAY MORNING...INCLUDING THE MOUNTAIN PASSES.
STRONG WEST WINDS 20 TO 40 MPH WITH GUSTS TO 60 MPH WILL CAUSE
WIDESPREAD BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS.
DIFFICULT TO IMPOSSIBLE TRAVEL CONDITIONS ARE EXPECTED THROUGH THE
MOUNTAIN PASSES.

THE AVALANCHE THREAT WILL CONTINUE TO BE QUITE HIGH AS MORE HEAVY
SNOWFALL IMPACTS AN AREA THAT HAS SEEN CONSIDERABLE SNOWFALL OVER
THE PAST WEEK. BACK-COUNTRY TRAVEL SHOULD BE AVOIDED...AND EVERYONE
SHOULD BE AWARE OF THE HEIGHTENED AVALANCHE THREAT.

GENERALLY LIGHT SNOWFALL MAY ALSO SPREAD ACROSS THE SOUTHEAST
MOUNTAINS AND PLAINS FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TONIGHT.

50/50

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 3:22 PM MSTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more19 hr

Nearby

High Wind Watches in Colorado, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.